MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION, TRIAL STEM, PROXIMAL, L 190; WAGNER SL REVISION STEM LATERAL AND WAGNER CONE PROSTHESIS SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION, TRIAL STEM, PROXIMAL, L 190; WAGNER SL REVISION STEM LATERAL AND WAGNER CONE PROSTHESIS SYSTEM
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when taking stem off of the neck, the trial screw became stuck in the neck.While trying to get the screw out, it became stripped.
 
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00636.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Reported event: it was reported that: when taking stem off of the neck, the trial screw became stuck in the neck.While trying to get the screw out, it became stripped.Product evaluation: visual examination: the trial stem and screw were returned for investigation.The visual examination shows that the screw is located inside the trial stem and cannot be removed/unscrewed.The hexagonal part of the screw is highly damaged and deformed.The trial stem shows also some signs of hammer blows on the bore hole (beginning of the thread) where the screw is located.In fact, the thread of the trial stem and the head of the screw are damaged and deformed.Based on that it is not possible to unscrew the screw from the trial stem.Review of the device history records identified no deviations or anomalies during manufacturing.No further due diligence required as all required information to support the conclusion is available or was already requested.Devices are used for treatment.The product combination was approved by zimmer biomet.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.Medical records were not provided.The investigation did not identify a nonconformance or a complaint out of box (coob).The visual examination showed that both returned devices were damaged and deformed.However, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
WAGNER SL REVISION, TRIAL STEM, PROXIMAL, L 190
Common Device Name
WAGNER SL REVISION STEM LATERAL AND WAGNER CONE PROSTHESIS SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12915054
Report Number0009613350-2021-00637
Device Sequence Number5645450
Product Code LZO
UDI-Device Identifier00889024278011
UDI-Public00889024278011
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00109.810
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown